Alert archive / Kansas / Flash Flood Warnings in 2010

Flash Flood Warning 20, NWS Topeka, KS

June 16, 2010Jackson County, Shawnee County, Kansas

NWS Topeka, KS issued this flash flood warning at Jun 16, 2010, 3:47 PM CDT for Jackson County, Shawnee County, Kansas. It was in force for 5 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2010, 3:47 PM CDT (20:47 UTC)
Expired
Jun 16, 2010, 8:45 PM CDT
In force
5 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

Counties Jackson County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 39 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:15 PM CDTHEAVY RAIN 1.3E Delia, KSRAINFALL IN THE PAST HOUR.
Jun 16, 4:36 PM CDTFLASH FLOODTopeka, KSEM REPORTS CARS DRIVING THROUGH FLOODED STREETS RESULTING IN WATER RESCUES. 6TH AND TYLER.
Jun 16, 4:36 PM CDTHEAVY RAIN 2.25Willard, KSMEASURED RAINFALL TOTAL FOR THE PAST HOUR.
Jun 16, 5:01 PM CDTHEAVY RAIN 2.383 Ese Topeka, KSRAINFALL TOTAL BETWEEN 4PM AND 5PM
Jun 16, 5:25 PM CDTFLASH FLOODTopeka, KSSHAWNEE EM REPORTS SHUNGA CREEK OUT OF ITS BANKS AND FLOODING SHUNGA PARK.
Jun 16, 5:40 PM CDTFLASH FLOOD2 E Topeka, KSEM REPORTS TRAFFIC BEING DIVERTED DUE TO FLOODING OVER 2ND STREET DUE TO TECUMSEH CREEK EXCEEDING ITS BANKS.
Jun 16, 5:40 PM CDTHEAVY RAIN 2.78Topeka, KS
Jun 16, 7:02 PM CDTHEAVY RAIN 3.09Topeka, KSMEASURED IN 8 INCH RAIN GAUGE AT BILLARD ARPT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1389 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WGUS53 KTOP 162047
FFWTOP
KSC085-177-162345-
/O.NEW.KTOP.FF.W.0020.100616T2047Z-100616T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
347 PM CDT WED JUN 16 2010

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN JACKSON COUNTY IN NORTHEAST KANSAS...

* UNTIL 645 PM CDT

* AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER THE WARNED AREA.  
  SOILS REMAIN SATURATED ACROSS THE AREA AND RUNOFF FROM THE STORMS  
  WILL CAUSE FLASH FLOODING. RAINFALL RATES OF ONE TO ONE AND HALF   
  INCHES IN AN HOURS TIME ARE LIKELY WITH THESE STORMS. 

* LOCATIONS IMPACTED INCLUDE...
  TOPEKA...
  AUBURN...
  DELIA...
  DOVER...
  HOYT...
  MAYETTA...
  RICHLAND...
  ROSSVILLE...
  SILVER LAKE...
  WILLARD...
  PAULINE...
  BERRYTON...
  TECUMSEH...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 166 AND 188.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 347 AND 355.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

&&

LAT...LON 3887 9594 3909 9594 3911 9599 3913 9600
      3912 9601 3912 9603 3937 9603 3937 9558
      3908 9560 3905 9558 3906 9551 3905 9549
      3886 9550

$$
3 follow-up statements
519 
WGUS53 KTOP 162343
FFWTOP
KSC085-177-170145-
/O.EXT.KTOP.FF.W.0020.000000T0000Z-100617T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
643 PM CDT WED JUN 16 2010

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN JACKSON COUNTY IN NORTHEAST KANSAS...

* UNTIL 845 PM CDT

* AT 636 PM CDT...RUNOFF FROM THE THUNDERSTORMS CONTINUES TO CAUSE 
FLOODING ACROSS PARTS OF SOUTHERN JACKSON AND SHAWNEE COUNTIES. THE 
FLOOD WATERS WILL SLOWLY RECEDE OVER THE NEXT FEW HOURS.

* LOCATIONS IMPACTED INCLUDE...
  TOPEKA...
  AUBURN...
  DELIA...
  DOVER...
  HOYT...
  MAYETTA...
  RICHLAND...
  ROSSVILLE...
  SILVER LAKE...
  WILLARD...
  PAULINE...
  BERRYTON...
  TECUMSEH...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 166 AND 188.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 347 AND 355.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS 
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG 
THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT 
TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE 
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

&&

LAT...LON 3887 9594 3909 9594 3911 9599 3913 9600
      3912 9601 3912 9603 3937 9603 3937 9558
      3908 9560 3905 9558 3906 9551 3905 9549
      3886 9550

$$
603 
WGUS73 KTOP 170115
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
815 PM CDT WED JUN 16 2010

KSC085-177-170145-
/O.CON.KTOP.FF.W.0020.000000T0000Z-100617T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON-SHAWNEE-
815 PM CDT WED JUN 16 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SHAWNEE AND SOUTHERN JACKSON COUNTIES...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING 
CONTINUES OVER THE WARNED AREA.

LOCATIONS IMPACTED INCLUDE...
TOPEKA...DELIA...RICHLAND...ROSSVILLE...SILVER LAKE...WILLARD...
PAULINE...BERRYTON AND TECUMSEH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

&&

LAT...LON 3886 9550 3887 9578 3896 9574 3900 9584
      3909 9594 3911 9599 3913 9600 3912 9603
      3937 9603 3937 9588 3924 9571 3922 9559
      3908 9560 3905 9558 3906 9551 3905 9549

$$

BARJENBRUCH
460 
WGUS73 KTOP 170144
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
844 PM CDT WED JUN 16 2010

KSC085-177-170155-
/O.EXP.KTOP.FF.W.0020.000000T0000Z-100617T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON-SHAWNEE-
844 PM CDT WED JUN 16 2010

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SHAWNEE AND SOUTHERN
JACKSON COUNTIES...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 173 AND 188.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 349 AND 355.

AT 845 PM CDT...EMERGENCY MANAGEMENT REPORTS THAT THE FLASH FLOODING
IS NO LONGER OCCURRING AND RUNOFF FROM THE THUNDERSTORMS CONTINUES TO
RECEDE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT.

LAT...LON 3886 9550 3887 9578 3896 9574 3900 9584
      3909 9594 3911 9599 3913 9600 3912 9603
      3937 9603 3937 9588 3924 9571 3922 9559
      3908 9560 3905 9558 3906 9551 3905 9549

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 12:55 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 16, 12:55 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1255 PM CDT WED JUN 16 2010

.UPDATE...

UPDATED FOR 18 UTC AVIATION AND SHORT TERM WEATHER.

&&

.DISCUSSION...

THUNDERSTORMS CONTINUE TO FIRE AHEAD OF AN NORTHEAST MOVING
SHORTWAVE IN SOUTHWEST KANSAS THIS AFTERNOON AND IN AN AREA OF
850-700 MB WARM ADVECTION. AIR MASS IS VERY MOIST AND UNSTABLE
ACROSS THE CWA. DEEP MOISTURE CONVERGENCE WAS ANALYZED ACROSS
CENTRAL AND NORTHEAST KANSAS AT 17Z WHICH ALSO LINES UP WITH
THETA-E RIDGE. PRECIPITAL WATER RANGES AROUND 1-1.5 INCHES ACROSS
THE CWA. EXPECTING CONTINUAL SLOW MOVING STORMS PRODUCING RAINFALL
RATES AS HIGH AS TWO INCHES AND HOUR FOR THE NEXT FEW HOURS. 850
MOISTURE TRANSPORT IS MAXIMIZED ACROSS CENTRAL INTO NORTHEAST
KANSAS.

53

&&

.AVIATION...

SCATTERED CONVECTION WILL CONTINUE NEAR MHK FOR THE NEXT FEW HOURS
WHILE TOP AND FOE MAY HOLD OFF UNTIL NEAR 20Z. SHORT TERM MODELS
SUGGEST SHORTWAVE WILL MOVE THROUGH THE AREAS BY 00Z THURSDAY AND
BRING AND END TO TSRA IN THE TERMINALS. HELD ONTO VCTS UNTIL 01Z
ATTM AND WILL NEED TO WATCH FUTURE DEVELOPMENT AS IT MAY REMAIN TO
THE NORTH OF TOP AND FOE. AFTER 02Z THURSDAY EXPECT VFR CONDITIONS
THROUGH THE END OF THE PERIOD.

53

&&

.PREV DISCUSSION...

NOW...FAIRLY QUIET MORNING ACROSS THE REGION WITH SFC HIGH PRESSURE
SLIDING OFF TO THE EAST. SOUTHERLY WINDS HAVE RETURNED ON THE BACK
SIDE OF THE HIGH. 00Z TOP UPPER AIR SOUNDING AND SHORT TERM MODEL
GUIDANCE CHARACTERIZE OUR CURRENT ENVIRONMENT THE DRIEST ITS BEEN IN
SEVERAL DAYS...DRY OF COURSE BEING A RELATIVE WORD. WATER VAPOR
ANALYSIS SHOWS A SUBTLE SHORTWAVE TROUGH APPROACHING EASTERN NEW
MEXICO. AREA WIND PROFILERS INDICATE THE LOW LEVEL JET ACROSS THE
CENTRAL HIGH PLAINS HAVE RESPONDED TO THE APPROACH OF THE LARGE
UPPER TROUGH OVER THE PACIFIC STATES...WITH A NOTABLE VEERING OF THE
H85-H7 LAYER TO STRENGTHENING SOUTHERLY FLOW. LIKEWISE...A CLUSTER
OF CONVECTION OVER NORTHEASTERN NEW MEXICO HAS DEVELOPED AND
11U-3.9U SAT SHOWS AGGRAVATED CU CURRENTLY INCREASING OVER WEST
CENTRAL KANSAS INTO NORTHERN OKLAHOMA SUGGESTING ADDITIONAL
CONVECTION THIS MORNING IS LIKELY IN RESPONSE TO WEAK ASCENT AND
INCREASING WAA/MOISTURE REGIME.

TODAY...ANTICIPATE DEEP SOUTHERLY FLOW TO INCREASE TODAY OVER THE
REGION WITH SCATTERED CONVECTION DEVELOPING BY LATE MORNING AND
ESPECIALLY INTO THE AFTERNOON AS WAA CONTINUES WITH ONLY WEAK TO
MODERATE CAP. MOISTURE WILL RAPIDLY RETURN INTO THE AREA...WITH PW
VALUES INCREASING BY 0.50IN BY AFTERNOON. VIRTUALLY ALL MODEL
GUIDANCE SUPPORTS THE CONVECTIVE SCENARIO WITH VARYING DEGREES OF
COVERAGE. SLIGHTLY UNDERCUT TEMPERATURE GUIDANCE THIS AFTERNOON
WITH CLOUDS/PRECIP CHANCES BUT STILL THINK WE SHOULD WARM INTO THE
UPPER 80S TO NEAR 90 PRIOR TO CONVECTION. MOST CONVECTION SHOULD
BEGIN TO DISSIPATE A FEW HOURS POST-SUNSET AS PEAK INSTABILITY
WANES AND INCREASING EML.

A COLD FRONT WILL SLIDE SOUTHWARD INTO EASTERN NEBRASKA AND BEGIN TO
SLOW ITS PROGRESS. IN ADVANCE OF THIS FEATURE...WARM MID LEVEL
TEMPERATURES WILL CONTINUE TO OVERSPREAD THE AREA...WITH +12C H7
TEMPS. FORECAST SOUNDINGS SUGGEST WE SHOULD BE EFFECTIVELY CAPPED
DURING THE DAYLIGHT HOURS ON THU. SOME UNCERTAINTY EXISTS WHETHER OR
NOT ANY CONVECTION THAT MANAGES TO DEVELOP ALONG THE BOUNDARY IN
NEBRASKA CAN SUSTAIN ITSELF SOUTHEASTWARD THU NIGHT INTO FRIDAY
MORNING. AT ANY RATE...CONTINUED SLIGHT CHANCE OF TSRA OVER THE
NORTHERN QUARTER OF THE CWA FOR THIS PERIOD.

MODEL GUIDANCE DIVERGES ON FRIDAY WITH REGARDS TO STRENGTH OF EML
AND CONVECTIVE BEHAVIOR ALONG THE FRONT. IT APPEARS THE POTENTIAL
MAY EXIST FOR ONE OR TWO CLUSTERS OF STORMS TO DEVELOP ALONG THE
FRONTAL BOUNDARY IN THE FAR NERN CWA...AND SLIDE SOUTHWARD DURING
THE AFTERNOON HOURS ACROSS EASTERN SECTIONS. THE WESTERN EXTENT OF
CONVECTIVE COVERAGE WILL OF COURSE BE DICTATED BY THE WARMTH OF THE
MID LEVEL TEMPERATURE PROFILE. THIS IS STILL SEVERAL DAYS OUT...AND
MUCH CAN CHANGE BASED ON FRONTAL POSITION BASED ON PREVIOUS DAYS
CONVECTION INFLUENCE NOT YET RESOLVABLE. HOWEVER...SCENARIO SEEMS
REASONABLE ENOUGH TO INCLUDE CHANCE POPS FOR THIS PERIOD. LITTLE
CHANGES TO FORECAST SATURDAY AND BEYOND.

BLAIR

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 16, 3:45 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
345 PM CDT WED JUN 16 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-170830-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
345 PM CDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS...SOME WITH VERY HEAVY RAIN...WILL CONTINUE
INTO THE EVENING HOURS.  THE VERY HEAVY RAIN FALLING ON SATURATED
GROUND MAY CAUSE FLASH FLOODING IN SOME LOCALIZED AREAS.  ISOLATED
STRONGER STORMS COULD ALSO PRODUCE QUARTER SIZE HAIL AND WINDS UP TO
60 MPH AS WELL.

THE COTTONWOOD AND NEOSHO RIVER IN LYON AND COFFEY COUNTIES
REMAIN ABOVE FLOOD STAGE. PLEASE REFER TO RIVER FLOOD STATEMENTS
FOR THE LATEST FORECAST INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WITH A FRONT IN THE AREA...THERE WILL BE PERIODIC CHANCES FOR
THUNDERSTORMS FROM THURSDAY THROUGH TUESDAY. THE AREA WITH THE BEST
CHANCES IS EXPECTED TO BE ACROSS NORTH CENTRAL AND NORTHEAST KANSAS
NEAR THE NEBRASKA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED TONIGHT.
SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL REPORTS OF ONE INCH OR
GREATER...AND ANY FLOODING OBSERVED.

In the hours before

Local storm report, Jun 16, 2:05 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
205 PM CDT WED JUN 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     FLOOD            MILFORD                 39.17N 96.91W
06/16/2010                   GEARY              KS   EMERGENCY MNGR

            TWO ROADS FLOODING NEAR THE NORTH END OF MILFORD LAKE.

&&

JW
Local storm report, Jun 16, 2:10 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
210 PM CDT WED JUN 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             5 N JUNCTION CITY       39.10N 96.83W
06/16/2010  E1.75 INCH       RILEY              KS   TRAINED SPOTTER

&&

BYRNE
Local storm report, Jun 16, 2:16 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
216 PM CDT WED JUN 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             5 N JUNCTION CITY       39.10N 96.83W
06/16/2010  E1.25 INCH       RILEY              KS   TRAINED SPOTTER

&&

BYRNE
Local storm report, Jun 16, 2:32 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
232 PM CDT WED JUN 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     HAIL             OGDEN                   39.11N 96.71W
06/16/2010  E1.00 INCH       RILEY              KS   EMERGENCY MNGR

&&

BYRNE
Local storm report, Jun 16, 2:33 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
233 PM CDT WED JUN 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      KEATS                   39.22N 96.71W
06/16/2010                   RILEY              KS   EMERGENCY MNGR

            NUMEROUS ROADS REPORTED FLOODED BETWEEN MANHATTAN, KEATS
            AND OGDEN

&&

BYRNE
Local storm report, Jun 16, 2:44 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
244 PM CDT WED JUN 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     FLASH FLOOD      3 ENE JUNCTION CITY     39.05N 96.78W
06/16/2010                   GEARY              KS   EMERGENCY MNGR

            3 INCHES OF WATER COVERING THE WEST BOUND LANES OF 170.

&&

BYRNE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:34 PM CDTFlash Flood WarningTOPPottawatomie, Riley6 hr
Jun 16, 1:42 PM CDTFlash Flood WarningTOPPottawatomie4 hr
Jun 16, 1:48 PM CDTFlash Flood WarningTOPClay, Dickinson, Geary, Riley4 hr
Jun 16, 1:59 PM CDTSevere Thunderstorm WarningTOPGeary, Riley46 min
Jun 16, 3:15 PM CDTFlash Flood WarningTOPGeary, Wabaunsee4 hr
Jun 16, 4:12 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Shawnee48 min
Jun 16, 4:32 PM CDTSevere Thunderstorm WarningTOPDouglas, Osage, Shawnee43 min
Jun 16, 4:35 PM CDTFlash Flood WarningTOPDouglas, Jefferson3 hr
Jun 16, 4:38 PM CDTSevere Thunderstorm WarningTOPAnderson, Franklin37 min
Jun 16, 4:43 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson32 min
Jun 16, 4:57 PM CDTTornado WarningTOPLyon18 min
Jun 16, 5:09 PM CDTTornado WarningTOPLyon21 min
Jun 16, 5:12 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Jefferson33 min
Jun 16, 5:21 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage24 min
Jun 16, 5:27 PM CDTSevere Thunderstorm WarningTOPAnderson18 min
Jun 16, 5:45 PM CDTFlash Flood WarningTOPAnderson, Coffey, Franklin, Lyon, Osage3 hr
Jun 16, 6:16 PM CDTAreal Flood WarningTOPGeary, Pottawatomie, Riley6 hr

Nearby

Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.